Has anyone been so sick on the Zytiga that your Dr tells you to go off a week? My husband has been on this medication along with 5 mg prednisone for over 3 months . And Lupron for over a year. He has been so sick every side effect he had he lost over 42 lbs in the 3 months. So the Dr took him off medication for this week but has to keep taking prednisone, to see if he has a break through. He has been off for 3 days and is a new person. Is eating, not getting sick and has been getting out of house and going to work. It amazing, my question is has anyone else experience this and went off then back on and the side effects are better? He’s scared to go back on them because he doesn’t want to feel that bad again
Zytiga side effects : Has anyone been... - Advanced Prostate...
So sorry to about your husbands ordeal. We all go through the side affects of treatment. Some more so than others. Your husband is definitely on the more so side. I was on the Zytiga-Prednisone combo for four months. My main symptoms were fatigue and nausea. The thing is it just wasn't working for me. PSA was too erratic. I was taken off for a month and started a new clinical trial. (My Choice) I to felt heathier than ever without it, but I still knew I had a cancer in me that needed to be treated. I am getting the side affects on my new treatment. Mostly gastrointestinal. But my last scans and biopsies revealed my tumors are significantly getting smaller. So hopefully this new clinical is working for me. On it for three weeks now. The thing is, we are the ones who need to be comfortable that we are headed in the right direction. I'm not telling you what to do, but I would just take this break and see if that helps. If it doesn't, then it probably might be best for a change. There are plenty of other options that might help him better and agree with him more. Please continue to keep us informed.
I was on enzalutamide and Lupron for 19 months (the enzalutamide was as part of an NIH study). I also lost significant weight during that time and had severe fatigue. I put up with it because there aren't a whole lot of treatments available so I felt I need to maximize each one. I have been off the enzalutamide for a few weeks now and I don't really feel much better. I don't know what to tell you. It's not easy. If the side effects are that bad perhaps your husband should ask the dr if there is a different androgen blocker he can try.
best of luck,
Went on Xtandi between cycles 5 and 6 of taxotere when PSA started to rise. Got through 9 cycles before combined side effects overwhelmed me. 4 months later vision recovering but quit recovering and got worse SE. Cut Xtandi to 120 mg from 160 mg and 3 days later started quick recovery. Looked better, more energy, able to function, Day 6 balance much better, able to water garden. Day 9 could wiggle toes, day 11 able to walk up stairs while carrying a cup of coffee. Day 12 24/7 pain gone. belly and joints hurt less. Feet still a problem but burning subsided. By 30 days able to go back to work full time. feet and hands still have some swelling and numbness, but usable. Cutting dose sometimes necessary for quality of life. Next blood test showed PSA still dropping. 0.118. Wait and see how long it lasts.